Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 9, 2001, 12:47 AM MDT for Dawes County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 12:47 AM MDT (06:47 UTC)
- Expired
- Jun 9, 2001, 1:15 AM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawes County, NE
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
399 WUUS55 KCYS 090649 SVRCYS NEC045-090715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1247 AM MDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 115 AM MDT * AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF CHADRON...MOVING EAST AT 20 MPH. THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR NORTHWEST DAWES COUNTY. HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH ARE POSSIBLE WITH THIS SEVERE STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. WEILAND LAT...LON 4298 10335 4276 10331 4275 10282 4299 10284
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM MDT, 10 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM MDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 8 2001 TWO S/WV TROFS EVIDENT ON WV IMAGERY...ONE OVER UT/SRN ID AND ANOTHER OVER SW CO. LOW LVL MSTR BEING ADVECTED INTO THE NE PANHANDLE BY SOUTHEAST BLYR FLOW /DWPTS UPR 50S TO LOWER 60S/. LAPS ALREADY SHOWING LI/S OF -5 TO -7 OVR ERN PARTS OF THE FA. SCT TSTMS WL DVLP LATER TODAY WITHIN THE H8 MSTR GRADIENT OVR ERN PARTS OF THE FA /CYS DWPT 43 DEGF...CDR DWPT 64 DEGF/. MORE NUMEROUS ACTIVITY MAY DVLP CLOSER TO S/WV ENERGY OVR NE WYOMING...AND THEN PUSH SOUTHEAST ON THE ERN SIDE OF THE UPR RIDGE. BEST SVR POTENTIAL APPEARS TO BE OVR THE PANHANDLE...WHERE 0-6KM SHEAR AND LOW LVL MSTR ARE THE MOST IMPRESSIVE. LATER TONIGHT...LOW CLDS/FOG ONCE AGAIN A POSSIBILITY OVER THE SRN PANHANDLE AS 35KT H8 FLOW BRINGS LOW LVL MSTR NORTHWARD OUT OF ERN CO. STATUS QUO WX PATTERN FOR THE WEEKEND. UPR TROF PUSHES TOWARD THE PACIFIC NW...WHILE BROAD W/SW UPR FLOW W/ EMBEDDED S/WVS CONTS OVR THE FA. THE MORE DOMINATE WESTERLY FLOW WL HELP TO ADVECT DRIER AIR INTO THE REGION...PUSHING MOST OF THE TSTM THREAT EAST OF THE FA INTO THE PLAINS. WL USE ISOLD WORDING FOR THE WY ZONES...WITH 20% POPS IN THE PANHANDLE WHERE SLIGHTLY HIER H8 DWPTS ARE PRESENT. MOST LIKELY THE WARMEST TEMPS OF THE YEAR THUS FAR SAT/SUN AS H7 THERMAL RIDGE MOVES ACRS THE AREA /H7 TEMPS +14 TO +16 DEGC/. .EXTENDED DISCUSSION... RATHER ACTIVE PATTERN IN THE EXTENDED PERIOD. A CLOSED UPR LOW WILL MOVE FROM PUGET SOUND EASTWARD ALONG THE CANADIAN BORDER MONDAY AND TUESDAY. WEAK S/WVS WILL MOVE RAPIDLY NORTHEAST OVER THE CENTRAL ROCKIES AND HIGH PLAINS WITH A CHANCE OF SHWRS AND TSTMS MONDAY AND TUESDAY. WEDNESDAY WILL BE COOLER AND REMAIN UNSETTLED AS A VORTICITY LOBE ROTATING DOWN THE BACKSIDE OF THE UPR LOW PUSHES A BACKDOOR COLD FRONT THROUGH THE AREA. NORTHWEST FLOW ALOFT WILL DEVELOP THURSDAY WITH VORT MAXIMA CONTG TO MOVE RAPIDLY OVER THE AREA. FLOW ALOFT WILL BACK TO ZONAL FRIDAY WITH WEAK PACIFIC SHORTWAVE ENERGY MOVING OVER THE AREA. TEMPERATURES WILL WARM THURSDAY AND FRIDAY WITH A CONTINUING CHANCE OF PRECIPITATION. .CYS... WY...NONE. NE...NONE. JK/JMR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:00 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.